Oklahoma, 2012Drought in Oklahoma, August 1 to 31, 2012
August 1 to 31, 2012 · NWS TSA · 25 events in 25 counties and zones
Rainfall was typically sporadic for August across eastern Oklahoma. Much of the region received below average rainfall for the month with areas north of I-44 only receiving between 10 and 25 percent of normal rainfall.
Every event with a place to put it; 22 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rainfall was typically sporadic for August across eastern Oklahoma. Much of the region received below average rainfall for the month with areas north of I-44 only receiving between 10 and 25 percent of normal rainfall. Given the prolonged period of unusually dry weather that the region has experienced, the precipitation that was received in August 2012 did little to improve the drought, which had slipped into the extreme (D3) category across much of eastern Oklahoma early in the month. Much of the area north of I-40 had moved into the exceptional drought (D4) category by the middle of the month. Monetary damage estimates resulting from the drought were not available.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 31, 10:53 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 31, 10:53 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1153 PM CDT TUE JUL 31 2012
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FOR THE 6Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES
FOR THE ENTIRE 24 HOUR FORECAST PERIOD.
&&
.PREV DISCUSSION... /ISSUED 949 PM CDT TUE JUL 31 2012/
..UPDATE...
DISCUSSION...
CURRENT FORECAST ON TRACK THIS EVENING WITH NO SIGNIFICANT CHANGES.
LATEST 00Z NAM CONTINUES TO SUPPORT 110 DEGREE PLUS HIGH TEMPERATURES
ACROSS NORTHEAST OKLAHOMA...POSSIBLY EVEN HOTTER THAN CURRENTLY
FORECAST. STAY TUNED.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074.
HEAT ADVISORY UNTIL 7 PM FRIDAY FOR OKZ049-OKZ053-OKZ075-OKZ076.
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR ARZ001-ARZ010-
ARZ019-ARZ029.
HEAT ADVISORY UNTIL 7 PM FRIDAY FOR ARZ002-ARZ011-ARZ020.
&&
AVIATION...06Hazardous weather outlook, Jul 31, 8:25 PM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
925 PM CDT TUE JUL 31 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
925 PM CDT TUE JUL 31 2012
...RECORD BREAKING HEATWAVE CONTINUES...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
AN LIMITED FIRE DANGER THREAT WILL PERSIST THROUGH THE EVENING
HOURS AS RELATIVE HUMIDITY VALUES AROUND 25 PERCENT CONTINUE TO
SLOWLY INCREASE.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...VERY HIGH FIRE WEATHER AND DANGEROUS HEAT POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL AND VERY HIGH FIRE WEATHER
AND DANGEROUS HEAT POTENTIAL.
FRIDAY...VERY HIGH FIRE WEATHER AND DANGEROUS HEAT POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL AND VERY HIGH FIRE WEATHER AND
DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL AND DANGEROUS HEAT POTENTIAL.
MONDAY...DANGEROUS HEAT POTENTIAL.
EXTENDED DISCUSSION...
THE EXCESSIVE HEAT WILL CONTINUE THROUGH THE WEEK...WITH ONLY
SLIGHTLY COOLER TEMPERATURES POSSIBLE BY NEXT WEEKEND...INCLUDING A
SMALL CHANCE FOR ISOLATED SHOWERS AND THUNDERSTORMS. THE FIRE
WEATHER THREAT WILL ALSO REMAIN ELEVATED THROUGH THE PERIOD.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
CITY AND COUNTY OFFICIALS SHOULD BE PREPARED FOR MORE HEAT RELATED
INCIDENTS...AND THE THREAT FOR WILDFIRES...THIS WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
Drought, Adair
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Adair forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.884, -94.659 (the zone’s center; the record gives no point)
Drought, Cherokee
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Cherokee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.907, -95.000 (the zone’s center; the record gives no point)
Drought, Choctaw
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Choctaw forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.027, -95.552 (the zone’s center; the record gives no point)
Drought, Craig
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Craig forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.762, -95.208 (the zone’s center; the record gives no point)
Drought, Creek
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Creek forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.903, -96.371 (the zone’s center; the record gives no point)
Drought, Delaware
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Delaware forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.408, -94.803 (the zone’s center; the record gives no point)
Drought, Haskell
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Haskell forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.225, -95.117 (the zone’s center; the record gives no point)
Drought, Latimer
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Latimer forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.876, -95.250 (the zone’s center; the record gives no point)
Drought, Le Flore
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Le Flore forecast zone
- Reported by
- Official NWS Observations
Drought, Mayes
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Mayes forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.302, -95.231 (the zone’s center; the record gives no point)
Drought, McIntosh
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- McIntosh forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.374, -95.667 (the zone’s center; the record gives no point)
Drought, Muskogee
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Muskogee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.616, -95.379 (the zone’s center; the record gives no point)
Drought, Nowata
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Nowata forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.799, -95.617 (the zone’s center; the record gives no point)
Drought, Okfuskee
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Okfuskee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.466, -96.323 (the zone’s center; the record gives no point)
Drought, Okmulgee
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Okmulgee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.647, -95.964 (the zone’s center; the record gives no point)
Drought, Osage
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Osage forecast zone
- Reported by
- Official NWS Observations
Drought, Ottawa
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Ottawa forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.836, -94.810 (the zone’s center; the record gives no point)
Drought, Pawnee
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Pawnee forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.317, -96.699 (the zone’s center; the record gives no point)
Drought, Pittsburg
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Pittsburg forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.924, -95.748 (the zone’s center; the record gives no point)
Drought, Pushmataha
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Pushmataha forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.416, -95.376 (the zone’s center; the record gives no point)
Drought, Rogers
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Rogers forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.372, -95.604 (the zone’s center; the record gives no point)
Drought, Sequoyah
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Sequoyah forecast zone
- Reported by
- Official NWS Observations
Drought, Tulsa
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Tulsa forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.121, -95.941 (the zone’s center; the record gives no point)
Drought, Wagoner
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Wagoner forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.961, -95.521 (the zone’s center; the record gives no point)
Drought, Washington
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Washington forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.715, -95.904 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, August 1 to 31, 201241 injured · 34 events
- Excessive Heat in Arkansas, August 1 to 4, 20122 deaths · 4 events
- Damaging Winds and Lightning Strike in Arkansas, August 1 to 2, 20121 death · $3.5 million · 65 kt wind · 8 events
- Drought in Iowa, August 1 to 31, 2012$312 million · 51 events
- Drought in Missouri, August 1 to 31, 2012$178 million · 34 events
- Heat in Arkansas, August 1 to 5, 20121 death · 45 events
- Flash Flooding in Utah, August 1, 20121 death · $50,000 · 5 events
- Drought in Kansas, August 1 to 31, 2012$47 million · 3 events
- Excessive Heat in Oklahoma, August 1 to 4, 201217 injured · 21 events
- Hail and Damaging Wind in Virginia, August 1, 2012$1.8 million · 1.75 in hail · 9 events
- Hail and Damaging Winds in South Carolina, August 1 to 2, 2012$1.3 million · 1.5 in hail · 15 events
- Drought in Nebraska, August 1 to 31, 2012$700,000 · 27 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 399865, 399866, 399867, 399868, 399869, 399870, 399871, 399872, 399873, 399874, 399875, 399876, 399877, 399878, 399879, 399880, 399881, 399882, 399883, 399884, 399885, 399886, 399887, 399888, 399889.